| Model Number |
BML-V442QR-30 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported the single use mechanical lithotriptor v tip was torn.The issue occurred during a endoscopic retrograde cholangiopancreatography (ercp) procedure.The intended procedure was completed with the same model and there was no delay.There were no reports of patient harm.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.New information added: h4: the subject device was manufactured on apr 2024, h6 a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus did not confirmed the reported event.The in-house inventory guide wire distal end found that its strength did not meet specifications, and the breakage pattern showed tearing, similar to the product in the reported event.Inspection of the fracture surface of the low-strength guide wire distal end revealed layered resin solidification and the presence of welds.Brittle fractures originated at the welds, making the guide wire distal end more susceptible to tearing.This suggests a molding defect in the guide wire distal end, indicating that it was not molded under optimal processing conditions and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The instruction manual contains a warning to the user regarding this event.When using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 5.This may damage the distal tip.Olympus will continue to monitor field performance for this device.